Medical Questions > Womens Health > Vaginal and Uterus Health Forum

something more than a yeast infection?

Must Read
To better understand abnormal vaginal bleeding, we first review normal vaginal bleeding. Do you know when uterine blood is normal, or not?...
What are the signs and symptoms of abnormal vaginal bleeding? When should you seek help?...
Prepare yourself and know what to expect when you visit your doctor for vaginal bleeding. We review the medical tests and diagnostic procedures frequently used....
User Profile
I had sex without a condom with a regular partner on Sunday, then I had dull cramping for a few days, by Thursday i felt like I had a yeast infection, so I took a 1 dose 1200 mg canesten insert and used the cream externally. Friday it felt like it was pretty much better by late in the day. That night I had sex again with my partner. It hurt so bad! It felt like my insides had been roughed up by sand paper! My clit also hurt and got red and inflamed. I am in alot of pain right now (its Saturday evening). Does this sound like something more than a yeast infection? Is this a side effect to the treatment possibly? I am not sure what to do! Can I please have some advise on what to do and why I am in so much pain. I'm itching and in pain and now I notice a slight fishy smell.

Thanks!


Did you find this post helpful?
|

User Profile
replied June 12th, 2011
Womens Conditions Answer A24006
Hi,
Welcome to ehealthforum,
Your symptoms (inflammation, itching, pain, discomfort with intercourse, fishy smell) are suggestive of vaginal infection. An examination done along with a vaginal swab/smear test will help to identify the causative agent. Visit your doctor/gynecologist at the earliest for further evaluation. Get started on treatment as indicated (by examination and investigation results). Drink plenty of water. Since you are sexually active, get your partner also treated simultaneously to prevent chances of re-infection. Avoid vaginal douching, use of harsh soap or perfumes in the area. Use loose cotton undergarments and avoid tight fitting clothes. Avoid having unprotected intercourse while both of you are on treatment course.
Take care.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Vaginal and Uterus Health , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.